Monsanto Roundup Lawsuit

Thursday, June 18, 2009

Stone Age Seroxat Withdrawal!

I wasn't going to write about this but I mulled over a conversation I had with a patient yesterday who contacted me because she was having difficulty explaining/educating her stubborn GP regarding her withdrawal.

The patient's original dose of paroxetine [Seroxat] was 30mg, this was started in 1997. She stayed on this dose until 2005, that's 8 years! She was tapered off by her doctor at an unbelievable rate, the process took four and a half months. By April, 2006, she was back on Seroxat, her dose,20mg.

By November 2007 a different tapering regime - this time slowly tapering by 2mg per month, 1/2mg per week. She is now down to 5mg and having to cope with severe anxiety.

Here's where the story gets rather interesting.

The patient visited her doctor's surgery, her usual doctor was not on duty so she saw a replacement doctor.

Here is her email to me:

Have just been reading through your site once again and I have another complaint for you

I visited my doctor yet again, the first issue was for an infected cyst, she prescribed CLARITHROMYCIN,the second issue was undoubtedly the horrific withdrawals created by this seroxat slow taper.

She asked me to increase the dose, of course i refused, knowing the drug is causing my problems.

She then offered me more drugs, i again refused, knowing this is gonna add to the problem and cause further w/d effects when discontinuing.

She then, tells me she is gonna refer me to the MENTAL HEALTH TEAM, for my MENTAL PROBLEMS, so i told her i never had any, prior to tapering off this medication.

She then asks me if i have tried ST JOHNS WORT?

How the hell can you take a herbal antidepressant like this when taking an SSRI, it can cause Serotonin Syndrome which we all know can be FATAL.

I hasten to add, that the drug she prescribed for my cyst, is again bad news, and that can cause the same effects as serotonin syndrome.

So, I guess my question is this;-

Who the hell can you trust with your healthcare, these plonkers are paid in excess of 100K per year to try and kill us off.

And I sure believe she deserves your DUMB *** AWARD.

No wonder all of us in w/d feel so alone with our problems, when no doctor understands or is willing to admit, just HOW BAD this really is, especially after ingesting there poison for the last 12 yrs, and spending the last four yrs tapering off.


I spoke with the patient over the telephone last night. I asked her if she was on the liquid Seroxat. She told me she had asked to be put onto it for ease of withdrawal but was told by this cretinous GP that, "Seroxat liquid is expensive and as she is an adult there is no need for her to use it."

Can you believe it?

What kind of half-arsed doctor is she?

If this arrogant, self-indulgent doctor claims there is no need for this patient to be put onto the liquid because she "is an adult" then it begs the question if this very same doctor only gives liquid to children! Remember, Seroxat should not be given to children.

The patient is currently using a razor blade to shave her pills. This is stone age and it's high time something was done about this. Last time I looked it was 2009AD NOT BC.

This ignorant doctor needs her licence revoked. It is plainly obvious, to me at least, that she is not fit to practice with such a uncaring and unprofessional attitude.

I have wrote to the MHRA about this matter, the patient and "doctor" have not been named. I want the MHRA to offer this patient some sort of guidance.

Dr. David Healy meets with the MHRA later this month to discuss SSRi withdrawal issues.